MAUDE Adverse Event Report: PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION

PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION
Model Number PV2014L22-A
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information about the event has been requested.Investigation is ongoing.A supplemental emdr will be sent when the investigation is completed.H3 other text : device not yet recieved.
 
Event or Problem Description
According to the user report from the federla institute for drugs an medical devices germany : when installing the above-mentioned catheter (pv2014l22-a, picco catheter 4f, 22cm, lot 708891), after inserting the guide wire, the dilator could not be threaded onto the nitinol seldinger wire due to resistance in the proximal lumen.The stenosis appears to be at the transition from the luer connector to the dilator shaft.By using a new set with a different dilator, the catheter could finally be placed.The procedure was prolonged as a result, and according to the current findings, no harm to the patient can be assumed.The catheter itself was preserved for the examination together with the dilator and nitinol-seldinger wire.
 
Additional Manufacturer Narrative
It was reported that the dilator could not be threaded onto the nitinol seldinger wire after inserting the guide wire due to resistance in the proximal lumen.No harm or clinical consequences occurred.The pv2014l22-a picco catheter was available for investigation.The problem reported could no be reproduced during functional check.The dilator could be shoved over the guidwire without noticeable resistance.The applicable instruction for use (ifu-lab-000151 vers.06) state: if applicable guide the dilator (4) in rotating motion over the guide wire (fig.E).Do not dilate the vessel wall.As there is no information on handling / use of the catheter a user error could not be excluded.It can be concluded,that a user error in a operational context could have let to the reported issue.A potential scenario could be a not performed rotating motion during guiding of the dilator over the guide wire.A dhr review did not reveal any non-conformities relevant to the reported issue.No further complaints have been received for this batch.There is no indication for a systematic root cause as a deficiency of design, production, material or other considering the very low complaint rate ((b)(4), considering all types of picco catheters).The exact root cause could not be confirmed as the reported problem could not be reproduced.Overall, the exact root cause could not be determined.The complaint investigation has been performed to the most possible extent.Upon the complaint occurrence the device was involved and used on a patient for advanced hemodynamic monitoring.The guide wire is used to insert the catheter for hemodynamic monitoring.The guide wire is an accessory in the picco catheter product.The "seldinger technique" insertion procedure is widely known among experts.This type of incident is regularly monitored to detect a negative trend as early as possible.Currently, no trend has been identified for this incident, therefore no additional actions will be initiated.At there is no trend for this kind of issue no additional actions will be taken.With the information stated above the complaint will be closed.Date of event according to customer: 07/27/2023.
 
Event or Problem Description
Manufacturer reference: #(b)(4).

Brand Name
PICCO CATHETER
Common Device Name
PROBE, THERMODILUTION
Manufacturer (Section D)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM  85622
Manufacturer (Section G)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
Manufacturer Contact
diana kitschke
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
0894599140
MDR Report Key17642039
Report Number3003263092-2023-00006
Device Sequence Number20827797
Product Code KRB
UDI-Device Identifier24250094500973
UDI-Public(01)24250094500973
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171620
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV2014L22-A
Device Catalogue Number6885047
Device Lot Number708891
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown